Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 66, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2019, 4:54 PM EDT for Ashtabula County, Trumbull County, Ohio; Crawford County, Pennsylvania. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 1, 2019, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Trumbull County, OH, Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 109 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:22 PM EDT | HAIL 1.5 | 8 Sse Conneaut Lake, PA | REPORT OF 1.5 INCH HAIL AT THE INTERSECTION OF LAKE ROAD AND POWDER ROAD, EAST OF ADAMSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WUUS51 KCLE 012054
SVRCLE
OHC007-155-PAC039-012145-
/O.NEW.KCLE.SV.W.0066.190601T2054Z-190601T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
454 PM EDT Sat Jun 1 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Trumbull County in northeastern Ohio...
Southern Ashtabula County in northeastern Ohio...
Southwestern Crawford County in northwestern Pennsylvania...
* Until 545 PM EDT.
* At 454 PM EDT, severe thunderstorms were located along a line
extending from Adamsville to near Middlefield, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Cortland, Kinsman, North Bloomfield, Orwell, Andover, West
Farmington, Adamsville, Pymatuning Central, Atlantic, Mecca,
Johnston, Roaming Shores, Cochranton, Cherry Valley, Conneaut Lake,
Jamestown, Conneaut Lakeshore, Geneva and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4155 7992 4154 7993 4151 7998 4149 8000
4148 8033 4149 8044 4149 8052 4135 8052
4138 8100 4152 8101 4163 8080 4162 7983
4161 7983
TIME...MOT...LOC 2054Z 262DEG 18KT 4151 8039 4145 8101
HAIL...1.00IN
WIND...60MPH
$$
Saunders1 follow-up statement
688
WWUS51 KCLE 012114
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
514 PM EDT Sat Jun 1 2019
OHC007-155-PAC039-012145-
/O.CON.KCLE.SV.W.0066.000000T0000Z-190601T2145Z/
Trumbull OH-Ashtabula OH-Crawford PA-
514 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN TRUMBULL...SOUTHEASTERN ASHTABULA AND SOUTHWESTERN
CRAWFORD COUNTIES...
At 514 PM EDT, severe thunderstorms were located along a line
extending from near Atlantic to North Bloomfield, moving east at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Cortland, Kinsman, North Bloomfield, Andover, West Farmington,
Adamsville, Pymatuning Central, Atlantic, Mecca, Johnston,
Cochranton, Conneaut Lake, Jamestown, Conneaut Lakeshore, Geneva and
Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4155 7992 4154 7993 4151 7998 4149 8000
4148 8033 4149 8044 4149 8052 4135 8052
4138 8100 4147 8101 4163 8051 4162 7983
4161 7983
TIME...MOT...LOC 2114Z 262DEG 18KT 4152 8030 4143 8088
HAIL...1.50IN
WIND...60MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:16 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 1, 3:16 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 316 PM EDT Sat Jun 1 2019 .SYNOPSIS... A cold front will move south across the region tonight. A large area of high pressure will build southeast through the Great Lakes and Ohio valley Sunday through Tuesday night. Low pressure will track east across the region midweek, with a frontal boundary becoming stationary across the region through the end of the week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Severe thunderstorm threat ramping up this afternoon across northwest Ohio. Storms have fired across northwest PA as well on a lake breeze, however the severe threat will remain more isolated here over the next several hours with little shear. The bigger threat at this point for northwest PA is pulse type storms/downbursts as well as a heightened potential for flash flooding with slow moving/training storms along the boundary. Severe potential will maximize across the area through mid evening hours, with 2-3k j/kg SBCAPE and 1-2k j/kg MLCAPE. MLCIN continues to erode and storm coverage will expand with good lapse rates across NW OH. Shear remains minimal across the area, however will be increasing after 00Z. Damaging winds, large hail and flash flooding are all possible. The front will push south of the area overnight into Sunday morning. Cloudy skies will begin clearing from the northwest during the morning hours. Some instability driven showers are possible, especially downwind of the lake, during the morning hours before drier air moves in during the afternoon. Below normal temps will infiltrate the area Sunday and Sunday night. Highs will only reach the mid/upper 60s to around 70 Sunday, and lows will dip down into the 40s. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Canadian high pressure will be over the area Monday with northerly winds. Lingering lake clouds will be hanging around for area near the lakeshore of northeast Ohio and northwest Pennsylvania. The rest of the area will see sunshine but temperatures will be much cooler. High temperatures will only reach the upper 50s to lower 60s. The center of the high moves across the area Monday evening with light and variable winds. We will see another cool night Monday night with overnight lows in the 40s. Southwesterly winds and moisture begins to return on Tuesday on the backside of the high pressure. Temperatures will start a warming trend on Tuesday. The next mid level wave in a northwest flow will move across the region late Tuesday night into Wednesday. We will see a good chance of scattered showers and thunderstorms by mid week with temperatures back to seasonable levels. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... A weak frontal boundary will drift southward across the area Wednesday night. Areas south of this boundary will continue to see the chance of scattered showers and thunderstorms. The boundary stalls out near northern or central Ohio Wednesday night into Thursday. This boundary will be the focus for additional showers and storm chances through the end of the week. An upper level low pressure area will be moving across the central U.S. into the Ohio River Valley by the end of the week. This upper level low combine with a weak stalled out boundary in the region will keep scattered rain chances through the end of the week. Temperatures will remain seasonable as well. We may have to keep an eye out for hydro concerns if we see multiple rounds of moderate to heavy rainfall for the end of the week. && .AVIATION /18Z Saturday THROUGH Thursday/... A cold front will sink south towards the area this afternoon and move through the area overnight. VFR conditions are expected ahead of the front outside of convection, but TSRA chances will ramp up around 00Z at the northern terminals near Lake Erie. A storm will move through KERI over the first hour of the period. TSRA chances will begin to diminish after 06Z tonight. Some post frontal MVFR ceilings are possible through Sunday morning, with gradual improvement/clearing from the northwest through and just after the end of the period. Southwest winds will become northwest behind the front late in the period. OUTLOOK...Non-VFR possible east Sunday morning and again Wednesday afternoon west. && .MARINE... The main concern for boaters this afternoon and evening will be the scattered strong to severe convection over the lake as well as erratic severe wind gusts from that convection. A frontal boundary will be drifting across the lake this evening. Winds will start out southwesterly 10 to 20 knots but become northerly late tonight into Sunday behind the passage of the front. Northwest winds will increase 10 to 20 knots by Sunday afternoon and night with waves also increasing. Canadian high pressure will build over the lake Monday. Northwest winds will still remain 10 to 20 knots early on Monday then becoming light and variable by Monday evening. Southwest winds return 10 to 15 knots by Tuesday. Another frontal boundary will move down and stall out near the lake by mid week with variable and changing wind directions. Also there will be scattered storms over the lake for the middle and end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Greenawalt MARINE...Griffin
Hazardous weather outlook, Jun 1, 4:42 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 PM EDT Sat Jun 1 2019 LEZ061-142-148-149-162-168-169-OHZ003-014-023-027>033-036>038-047- 089-PAZ001>003-022045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas- Ashtabula Inland-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 442 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered showers and thunderstorms are possible this evening. Some may approach severe limits with large hail to one inch and gusty winds to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143>147-163>167-022045- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- 442 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006>013-017>022-022045- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage- 442 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 1, 3:24 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 2 NW ROSSFORD 41.62N 83.58W
06/01/2019 E1.00 INCH LUCAS OH PUBLIC
REPORTED AT TOLEDO ZOO.
&&
RCLocal storm report, Jun 1, 3:36 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL ROSSFORD 41.61N 83.56W
06/01/2019 E1.00 INCH WOOD OH PUBLIC
REPORTED IN ROSSFORD.
&&
RCLocal storm report, Jun 1, 3:39 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 17 NE HARBOR VIEW 41.84N 83.18W
06/01/2019 M44 MPH LEZ162 OH C-MAN STATION
RECORDED AT TOLEDO LIGHTHOUSE #2.
&&
RCSpecial weather statement, Jun 1, 4:00 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
400 PM EDT Sat Jun 1 2019
PAZ003-012030-
Crawford-
400 PM EDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CRAWFORD COUNTY...
At 400 PM EDT, a strong thunderstorm was located near Guys Mills, or
11 miles northwest of Franklin. The storm is nearly stationary.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Meadville, Titusville, Harmonsburg, Adamsville, Guys Mills,
Pymatuning Central, Atlantic, Cochranton, Conneaut Lake, Jamestown,
Hydetown, Blooming Valley, Townville, Conneaut Lakeshore, Geneva and
Hartstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4162 7982 4149 8000 4148 8013 4149 8052
4163 8052 4178 7961 4162 7961
TIME...MOT...LOC 2000Z 180DEG 0KT 4155 7994
SaundersLocal storm report, Jun 1, 4:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 3 ENE KINSMAN 41.45N 80.58W
06/01/2019 E1.00 INCH TRUMBULL OH TRAINED SPOTTER
&&
RCLocal storm report, Jun 1, 4:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GIBSONBURG 41.39N 83.32W
06/01/2019 E1.00 INCH SANDUSKY OH TRAINED SPOTTER
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:17 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 1, 2:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 1, 2:18 PM EDT | Special Marine Warning | CLE | 47 min | |
| Jun 1, 2:27 PM EDT | Special Weather Statement | CLE | Ashtabula | 48 min |
| Jun 1, 2:54 PM EDT | Special Weather Statement | CLE | Lucas | 66 min |
| Jun 1, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 62 min |
| Jun 1, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 55 min |
| Jun 1, 3:52 PM EDT | Special Marine Warning | CLE | 103 min | |
| Jun 1, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 46 min |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 67 min |
| Jun 1, 4:42 PM EDT | Special Marine Warning | CLE | 76 min | |
| Jun 1, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain, Ottawa, Sandusky, Wood | 63 min |
| Jun 1, 4:53 PM EDT | Areal Flood Advisory | CLE | Ottawa, Sandusky, Wood | 3 hr |
| Jun 1, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 66 min |
| Jun 1, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood | 57 min |
| Jun 1, 6:01 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Trumbull | 44 min |
| Jun 1, 6:27 PM EDT | Special Weather Statement | CLE | Summit | 48 min |
| Jun 1, 6:33 PM EDT | Special Weather Statement | CLE | Hancock, Seneca | 57 min |
| Jun 1, 6:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Summit, Trumbull | 62 min |
| Jun 1, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 61 min |
| Jun 1, 6:49 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca, Wood | 4 hr |
| Jun 1, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 46 min |
| Jun 1, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 42 min |
| Jun 1, 7:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 32 min |
| Jun 1, 7:47 PM EDT | Areal Flood Warning | CLE | Wood | 6 hr |
| Jun 1, 7:47 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 43 min |
| Jun 1, 7:58 PM EDT | Special Weather Statement | CLE | Ashland, Morrow | 62 min |
| Jun 1, 2:44 PM EDT | Special Weather Statement | CLE | Crawford | 46 min |
| Jun 1, 3:37 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 3 hr |
| Jun 1, 4:00 PM EDT | Special Weather Statement | CLE | Crawford | 30 min |
| Jun 1, 5:38 PM EDT | Areal Flood Advisory | CLE | Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.